Should I be worried ..?
I had nuclear medicine yesterday and it showed no blood clot in the lung.
What else should I be worried about?
I am having severe breathing problems and horrific pain....tolerable with percaset.
I'm sorry you are going through all this. I read your other post below, and while I have no particular advice or suggestions, I will tell you that we don't even use d-dimers anymore, b/c they can be misleading in pregnancy. I'm sorry I'm so old and forgetful that I can't remember if you are preg or TTC or what.
Keep going to the doctor until you get this figured out.
I did not mean to worry you. You will have to ask your MD or someone who know some of the other causes for elevated d dimer. I just have some experience with a family member who had a blood clot and that was the first test that was pointing in that direction. It alone did not confirm anything. I hope you feel better soon.
Oh hon - I am so sorry to hear that you are in still in agony. I know nothing about d-dimer, but here is a site that I use a lot (family members with lots of tests!) and I think it's fantastic - it has a good page on d-dimer:
I am not 100% sure, but your recent surgery causes clots-of course, or you would be bleeding from your wounds. When these clots disappear, they break down and I believe that is what causes a positive d-dimer. I wouldn't count on this 1 test alone. How are you feeling today? I hope you are doing better and stay with them until they figure out what is going on with you. Best wishes.
Hi...I am comfortable as long as medicated...
I wake up in pain during the night..so I know all is pretty much the same.
I do however want to taper off the meds and get on with my life...but I'm obviously scared for the pain
I feel like a super hero on the meds...and think all is better...with minor pain and discomfort...
But once they wear off...it is more than horrific...the pain is so severe....
I still walk funny and still can't do much by myself...
I can't wait for this to end.
I am talking with the dr daily...but at this point...much happy to be at home and comfortable.
I had superficial clots in my left arm. When they did testing it was discovered that I have Factor V Leiden. A genetic abnormality, which was discovered in 1993. To shorten the story, one test reveiled that my d- dimer is over 1600. Having Factor V Leiden can cause an elevated d- dimer test result.
hi d dimer is clot analysis , its is rises the more you have . witch i think would be ok given your resent surgery . but pain and sob indicates a pe which your vq scan said low probability so i think they should start you on asprin or similar to reduse small clots you may have floating around .good luck x x
I have been hospitalized twice with respitory problems, fever, asthma, complications. Both times my d dimer was elevated. A ct scan was done on the lungs to check for clots, no clots. What is causing this d dimer to be elevated? Should I be worried about it?
hi i went to the ER last night for chest pain when i breath in,they did a d-dimer and said its high.they sent me for a ct saying it could be a blood clot or cancer.is that it can there be other things that can up the d-dimer test??????scard and confused....
A D-Dimer is used to rule out clots, not to rule them in. Meaning if you have a negative D-Dimer, you can bet that you do NOT have a clot. If you have an elevated D-Dimer, you need further work-up to determine if you have a clot. D-Dimer can be elevated in other clinical situations, such as infection, inflammation, pregnancy, etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.